JOURNAL ARTICLE

Improvement of acanthosis nigricans on isotretinoin and metformin

Hobart W Walling, Michael Messingham, Laura M Myers, Camille L Mason, John S Strauss
Journal of Drugs in Dermatology: JDD 2003, 2 (6): 677-81
14711151
Acanthosis nigricans (AN) is an eruption of hyperpigmented, velvety thickened patches, often with papillomatosis, that occurs symmetrically on any body site but most commonly at the axillae, neck, groin, and flexural surfaces. We report a case of a 55-year-old obese male who developed acanthosis nigricans with striking papillomatosis and tripe palms who experienced improvement on a long-term tapering dosage of isotretinoin, with additional benefit with the addition of metformin. While oral retinoids have been reported to positively impact AN, improvement of AN with metformin has been reported in only two prior cases. Combined therapy with isotretinoin and metformin for AN has not been reported previously.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
14711151
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"